Alert archive / Georgia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 228, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 16, 2016, 3:34 PM EDT for Decatur County, Grady County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2016, 3:34 PM EDT (19:34 UTC)
- Expired
- Jul 16, 2016, 4:00 PM EDT
- In force
- 26 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Decatur County, GA, Grady County, GA
The radar
The Tallahassee radar (KTLH), 51 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.6 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1130 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
964
WUUS52 KTAE 161934
SVRTAE
GAC087-131-162000-
/O.NEW.KTAE.SV.W.0228.160716T1934Z-160716T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
334 PM EDT SAT JUL 16 2016
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL GRADY COUNTY IN GEORGIA...
EAST CENTRAL DECATUR COUNTY IN GEORGIA...
* UNTIL 400 PM EDT
* AT 334 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
WHIGHAM...OR 8 MILES WEST OF CAIRO...MOVING NORTH AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WHIGHAM...CLIMAX AND NICKLEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3078 8429 3079 8443 3098 8446 3096 8425
TIME...MOT...LOC 1934Z 179DEG 8KT 3086 8434
HAIL...1.00IN
WIND...60MPH
$$
ADLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 3:19 PM EDT, 15 minutes earlier.
Area forecast discussion, Jul 16, 3:19 PM EDT, 15 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 319 PM EDT SAT JUL 16 2016 .NEAR TERM [Through Tonight]... Scattered showers and thunderstorms have become fairly widespread across our area this afternoon, as a very moist airmass remains in place. Despite a lack of upper level forcing, PWAT values of around 2.0-2.1" across our area and SBCAPE ranging from 2000-3000 J/kg with no CIN allowed convection to develop rapidly early this afternoon. Showers and storms will remain likely for the next few hours across parts of SE Alabama, SW Georgia, and inland north Florida before dissipating early this evening, as widespread precipitation will decrease instability across most of our area. Temperatures tonight will be near average, with lows in the low- mid 70s inland and upper 70s along the coast. .SHORT TERM [Sunday Through Monday Night]... A fairly typical summer pattern is expected with the forecast area on the western side of the Bermuda ridge. Ample deep layer moisture will allow for scattered convection each day, first developing near the coast in the morning hours and spreading inland through the remainder of the day. Highs will generally be in the low to mid 90s with heat indices maxing out in the 100-105 range. .LONG TERM [Tuesday Through Saturday]... A strong upper level ridge is forecast to build across the central part of the country during the upcoming week with an upper level trough moving off the east coast. This will put the local area in northerly upper level flow with the possibility of upper level shortwaves moving southward into the area around the east side of the upper ridge. This could further enhance the chance of convection at some point during the week, although the exact days are hard to pin down in the extended. Highs will generally be in the mid 90s with peak heat indices near 105. && .AVIATION... [Through 18z Sunday] Scattered showers and thunderstorms have increased in coverage across our area early this afternoon. Showers and possibly a thunderstorm will likely impact or develop in the vicinity of most terminals, albeit very briefly, this afternoon or early evening. Due to uncertainty in timing of the showers, will leave VFR visibility at all sites for now, but brief reductions to MVFR/IFR are possible in heavier showers/storms. Any remaining showers and thunderstorms are expected to dissipate around sunset, with VFR conditions prevailing through the remainder of the TAF period. && .MARINE... Winds and seas will remain light over the next week with winds generally less than 10 knots and seas around 2 feet or less. Seas may briefly reach 3 feet Monday and Tuesday in the far offshore waters. The most likely timing for showers and thunderstorms will be overnight into the early morning. && .FIRE WEATHER... There are no fire weather concerns, as relative humidity values will remain well above critical levels. However, light winds over the next couple of days will result in lower than normal daytime dispersion indicies. && .HYDROLOGY... Widespread flooding is not expected for the next several days. Localized ponding of water and flooding is possible though with any storms that produce heavy rainfall. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 74 94 75 95 75 / 20 50 20 40 20 Panama City 78 87 78 88 79 / 10 50 20 40 20 Dothan 74 93 74 93 74 / 20 40 20 40 20 Albany 74 95 74 94 74 / 20 40 20 40 20 Valdosta 73 93 73 94 73 / 20 50 20 40 20 Cross City 73 94 74 95 74 / 20 40 20 30 20 Apalachicola 77 90 77 91 77 / 10 40 20 40 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Lahr SHORT TERM...DVD LONG TERM...DVD AVIATION...Lahr MARINE...DVD FIRE WEATHER...Godsey HYDROLOGY...Fieux
In the hours before
Special weather statement, Jul 16, 2:37 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
237 PM EDT SAT JUL 16 2016
FLZ029-161915-
LAFAYETTE FL-
237 PM EDT SAT JUL 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAFAYETTE COUNTY
UNTIL 315 PM EDT...
AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES WEST OF LURAVILLE...OR 9 MILES NORTHWEST
OF MAYO...MOVING NORTHEAST AT 10 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BUCKVILLE...DAY...TOWNSEND...MAYO JUNCTION AND CHANCEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2999 8328 3003 8337 3026 8336 3026 8325
3025 8324 3024 8325 3023 8324 3018 8325
3017 8323 3015 8324 3014 8323 3011 8323
3010 8321 3011 8320 3010 8319
TIME...MOT...LOC 1836Z 212DEG 12KT 3011 8332
ADLSpecial weather statement, Jul 16, 3:28 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 328 PM EDT SAT JUL 16 2016 GAZ156-157-162000- DECATUR GA-GRADY GA- 328 PM EDT SAT JUL 16 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GRADY AND EAST CENTRAL DECATUR COUNTIES UNTIL 400 PM EDT... AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR WHIGHAM...OR 7 MILES WEST OF CAIRO...MOVING NORTH AT 5 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CAIRO...WHIGHAM...RENO...NICKLEVILLE AND PRINCES STILL. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3075 8428 3079 8442 3099 8442 3093 8415 TIME...MOT...LOC 1928Z 196DEG 5KT 3084 8433 ADL
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 3:28 PM EDT | Special Weather Statement | TAE | Grady | 32 min |
| Jul 16, 6:01 PM EDT | Special Weather Statement | TAE | Lanier | 44 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.